Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Low back pain, burning sensation when urinating. Taking Diflucan. Foul smell, vaginal itching. Any advice?

User rating for this question
Very Good
Answered by

Practicing since : 1991
Answered : 1415 Questions
Hi -- I am a 24 year old woman. I was diagnosed with a severe UTI and yeast infection on Saturday night after suffering from major low back pain and a itching/burning sensation when I urinated. I was prescribed an anti-biotic for 10 days as well as 3 doses of Diflucan-- 2 right away, and then one after I am done taking the anti-biotics. I am taking the medication as instructed but am still feeling major back pain. I also woke up this morning and noticed yeast-like discharge, a foul smell and itching inside my vagina. I am very frustrated because I feel as though the anti-biotic is now making my yeast infection worse. Any advice is appreciated. Thanks!
Posted Sun, 16 Sep 2012 in Vaginal and Uterus Health
Answered by Dr. G.Srinivasan 1 hour later

Thanks for ur query. I went thru ur history in detail.
It looks like the treatment has failed, which is possible.

Few things come to my mind in making things better.

1. Muscle relaxants for backache. Pain is part of the infective process and should settle once the infection is eradicated.
2. Meeting a gyneclogist, take a vaginal swab to confirm the yeast name and the medicines it is likely to respond to.
3.She will also guide u regarding addition of vaginal suppositories.
4. Anbiotics may be stopped if a course of 5 days is over.

Get well soon, pls keep me posted on ur well being.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor